MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GLJ-51-M
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during bypass of gastroenterostomy, the needle broke.The procedure was completed with another device.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during bypass gastroenterostomy, when the device was used on the patient, the needle broke.The procedure was completed with another device.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of five devices.The visual inspection of the opened samples noted five needles.One needle was received broken near the tip and another was received bent near the tip.Upon microscopic inspection of the broken and bent needle, instrument marks were noted near to the broken/bent site.Microscopic inspection of the remaining needles noted instrument marks near the tip.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of five devices.The visual inspection of the opened samples noted five needles.One needle was received broken near the tip and another was received bent near the tip.Upon microscopic inspection of the broken and bent needle, instrument marks were noted near to the broken/bent site.Microscopic inspection of the remaining needles noted instrument marks near the tip.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7682901
Report Number9612501-2018-01286
Device Sequence Number19112742
Product Code GAM
UDI-Device Identifier20884521045559
UDI-Public20884521045559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberGLJ-51-M
Device Catalogue NumberGLJ-51-M
Device Lot NumberD7M0601X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/08/2018
01/10/2019
02/06/2019
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/02/2018
02/01/2019
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR